Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 3, 2008, 9:53 AM EDT for Bath County, Montgomery County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 9:53 AM EDT (13:53 UTC)
- Expired
- Jun 3, 2008, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:15 AM EDT | FLASH FLOOD | Stepstone, KY | A COUPLE OF ROADS HAD AROUND 6 INCHES OF WATER FLOWING OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 031357
FFWJKL
KYC011-173-031700-
/O.NEW.KJKL.FF.W.0010.080603T1353Z-080603T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 100 PM EDT
* AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN FROM THUNDERSTORMS MOVING ACROSS THE
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF FLAT CREEK...JUDY...KENDALL SPRINGS...SIDEVIEW AND
STOOPS.
RADAR ESTIMATES INDICATE THAT UP TO/BETWEEN 1.5 AND 2.5 INCHES OF
RAIN HAS FALLEN IN THE PAST HOUR OVER NORTHERN MONTGOMERY AND
SOUTHWESTERN BATH COUNTY...BETWEEN MOUNT STERLING AND SHARPSBURG.
ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TO THE WEST AND
WILL BE MOVING THROUGH THE AREA THIS MORNING. AN ADDITIONAL HALF
INCH TO ONE INCH OF RAINFALL IS EXPECTED TO FALL THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8397 3808 8368 3801 8380 3809 8409
3811 8409
TIME...MOT...LOC 1353Z 180DEG 0KT 3810 8391
$$
WJM2 follow-up statements
000
WGUS73 KJKL 031540
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1137 AM EDT TUE JUN 3 2008
KYC011-173-031700-
/O.CON.KJKL.FF.W.0010.000000T0000Z-080603T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BATH KY-MONTGOMERY KY-
1137 AM EDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHERN MONTGOMERY AND SOUTHWESTERN BATH COUNTIES...
AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENDALL
SPRINGS...STOOPS...SIDEVIEW...JUDY AND FLAT CREEK
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF OF AN INCH
ARE POSSIBLE IN THE WARNED AREA THROUGH EARLY AFTERNOON. RADAR
RAINFALL ESTIMATES AND AUTOMATED RAIN GAGE REPORTS INDICATE 2 TO 3
INCHES OF RAIN HAS FALLEN THIS MORNING OVER MUCH OF THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8397 3808 8368 3801 8380 3809 8409
3811 8409
TIME...MOT...LOC 1537Z 180DEG 0KT 3810 8391
$$
WJM000
WGUS73 KJKL 031656
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 PM EDT TUE JUN 3 2008
KYC011-173-031702-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-080603T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BATH KY-MONTGOMERY KY-
1252 PM EDT TUE JUN 3 2008
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR NORTHERN
MONTGOMERY AND SOUTHWESTERN BATH COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA. NATIONAL WEATHER SERVICE
DOPPLER RADAR RAINFALL ESTIMATES AND RAIN GAGE REPORTS INDICATE 2 TO
3 INCHES OF RAIN FELL ACROSS PORTIONS OF BATH AND MONTGOMERY
COUNTIES THIS MORNING. A LOW WATER CROSSING WAS FLOODED EARLIER THIS
MORNING AT THE INTERSECTION OF STEPSTONE AND SALT WELL IN BATH
COUNTY...HOWEVER NO ONGOING FLOODING HAS BEEN REPORTED AT THIS TIME.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE
AREA THIS AFTERNOON.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8397 3808 8368 3801 8380 3809 8409
3811 8409
TIME...MOT...LOC 1652Z 180DEG 0KT 3810 8391
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:55 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 3, 7:55 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 755 AM EDT TUE JUN 3 2008 .SHORT TERM.../TODAY THROUGH THURSDAY/ LATEST RUNS OF THE SREF...GFS...ECMWF...AND NGM ALL AGREE THAT MCS WILL MOVE ACROSS NORTH THIRD OF FORECAST AREA BEGINNING BETWEEN 12 AND 15Z THIS MORNING. LATEST IR SATELLITE IMAGERY AND REGIONAL RADAR MOSAIC INDICATE THAT MCS IS ONGOING ACROSS SOUTHEASTERN IOWA AND CENTRAL ILLINOIS. CURRENT SATELLITE LOOPS INDICATE THAT MOST ACTIVE PART OF MCS IS MAKING ONLY VERY SLOW PROGRESS ACROSS ILLINOIS...WITH TWO MUCH SMALLER AND LESS INTENSE COMPLEXES OF THUNDERSTORMS PROPAGATING ACROSS CENTRAL AND SOUTHERN INDIANA. THE PRIMARY AREA OF CONVECTIVE ACTIVITY WILL LIKELY NOT MAKE ITS WAY INTO EASTERN KENTUCKY UNTIL LATE MORNING/EARLY AFTERNOON TIME FRAME...AS THE COMPLEX MOVES SLOWLY EASTWARD WITH THE PREVAILING MIDLEVEL FLOW. EXAMINATION OF SURFACE OBS OVER THE PAST 5 OR 6 HOURS REVEALS THAT MOIST SURFACE LAYER IS IN PLACE ACROSS ENTIRE FORECAST AREA...WITH THE BEST DEWPOINTS AND MOISTURE ENTRENCHED ACROSS SOUTHERN THIRD OF FA. DEWPOINTS OF AROUND 60 DEGREES ARE IN PLACE ACROSS NORTHERN PORTION OF CWA...WITH MID 60S IN THE SOUTHERN HALF OF AREA. INCOMING STORMS WILL HAVE AMPLE LOW LEVEL MOISTURE TO TAP INTO AS THEY APPROACH FROM THE WEST. THE BEST MIDDLE AND UPPER LEVEL JET DYNAMICS APPEAR TO BE DISPLACE WELL WEST IN THE CENTRAL PLAINS...WHICH IS THE SOURCE AREA OF THE ONGOING MCS MENTIONED ABOVE. FARTHER EAST...THE JET DYNAMICS BECOME MUCH WEAKER AND LESS FAVORABLE FOR THE MAINTENANCE OF A LARGE MCS. THE MODEL DATA SUPPORTS THIS SCENARIO SOMEWHAT AS WELL...WITH THE STRONGEST UPPER LEVEL WINDS PASSING BY WELL TO THE NORTH OF THE FORECAST AREA. HOWEVER...A 30-40KT LOW LEVEL JET IS PROGGED TO MOVE ACROSS EASTERN KENTUCKY BETWEEN 12 AND 18Z TODAY...WHICH COULD ALLOW THE MCS TO MAINTAIN A SMALL AMOUNT OF ITS ORIGINAL PUNCH AS IT MOVES SOUTHEAST ACROSS THE COMMONWEALTH. WIND FIELDS IN THE MODEL SOUNDINGS ARE NOT ALL THAT IMPRESSIVE AS OF THE 0Z RUN OF THE GFS...WITH ONLY 40KT FLOW THROUGH THE 250HPA LAYER. WITH ONLY MODEST MIDDLE LEVEL LAPSE RATES...AND NOT MUCH IN THE WAY OF DRY MID LEVEL AIR...THE SEVERE THREAT AT THIS TIME APPEARS MINIMAL. THAT BEING SAID...THE GFS IS FORECASTING CAPES OF OVER 2000J/KG AND LIFTED INDICES AS LOW AS MINUS 6 FOR THE ENTIRE MORNING AND EARLY AFTERNOON PERIOD. IN SPITE OF THE FACT THAT THESE NUMBERS SEEM A BIT OVERDONE...ATMOSPHERIC CONDITIONS ARE SUCH THAT AN ISOLATED STORM OR TWO COULD PRODUCE SOME WIND DAMAGE LATER THIS MORNING INTO THIS AFTERNOON. HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE WITH ANY STORMS THAT MOVE ACROSS THE AREA TODAY. MODELS SOUNDINGS DO SUPPORT LOCALLY HEAVY RAINFALL...WITH PWS OF UP TO 1.8 INCHES AND DEEP LAYER OF MOISTURE SHOWING UP AROUND 18Z THIS AFTERNOON. THE BEST CHANCE FOR HEAVY RAINFALL LOOKS TO BE FOR LOCATIONS NORTH OF THE MOUNTAIN PARKWAY LATER TODAY. THE GFS...NGM...AND HPC QPF FORECASTS ALL KEEPING THE HIGHEST RAINFALL AMOUNTS ACROSS SOUTHEASTERN INDIANA...SOUTHERN OHIO...AND NORTHEASTERN KENTUCKY. WITH THIS IN MIND...DECIDED TO UPDATE THE QPF GRIDS TO REFLECT A NORTHERLY SHIFT IN THE MAX RAINFALL EXPECTED TODAY. LATEST IR SATELLITE LOOP ALSO SHOWING TREND IN MCS PROPAGATION/MOVEMENT ACROSS NORTHERN THIRD OF FORECAST AREA...PROVIDING FURTHER SUPPORT FOR HIGHER RAINFALL ACROSS THIS AREA. DAY SHIFT WILL NEED TO MONITOR SITUATION CLOSELY AND MAKE UPDATES AS NECESSARY SHOULD SEVERE THREAT INCREASE DURING THE MORNING HOURS. WENT WITH A BLEND OF MAV/METMOS NUMBERS FOR TODAYS HIGH TEMPERATURES...GOING COOLER THAN THE WARMER MAVMOS HIGHS...MAINLY TO ACCOUNT FOR WIDESPREAD CLOUD COVER THAT WILL BLANKET THE AREA BY MIDMORNING...AND TO ACCOUNT FOR THE RAINFALL EXPECTED ACROSS THE NORTHERN HALF OF THE FA TODAY. TEMPERATURES WILL REBOUND NICELY FOR WEDNESDAY AND THURSDAY...AS SOUTHERLY FLOW OFF THE GULF OF MEXICO CONTINUES TO PUMP VERY WARM AND MOIST AIR INTO THE OHIO VALLEY. IN SPITE OF THE ANTICIPATED INFLUX OF WARM AIR WEDNESDAY AND THURSDAY...FEEL THAT AMPLE CLOUD COVER WILL BE IN PLACE TO KEEP THE VERY WARM MAVMOS MAX TEMPERATURES TO BE REALIZED. THAT BEING SAID...DECIDED TO GO A DEGREE OR TWO COOLER THAN THE MAVMOS NUMBERS FOR HIGHS TOMORROW AND THURSDAY. STILL ANTICIPATING HIGH TEMPS IN THE UPPER 80S ON WEDNESDAY...AND AROUND 90 ON THURSDAY. DEWPOINTS AND WINDS WERE IN PRETTY GOOD SHAPE ALREADY AND ONLY MINOR CHANGES WERE NEEDED TO THOSE FORECAST ELEMENTS. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ 06Z AND 12Z GFS...00Z ECMWF...AND 00Z GFS AND NAEFS ENSEMBLES ALL SUPPORT BUILDING RIDGE ACROSS THE EASTERN UNITED STATES FOR THE END OF THE WORK WEEK. THE RIDGING AT THE SURFACE AND ALOFT WILL RESULT IN WELL ABOVE NORMAL TEMPERATURES...WITH SOME LOWER 90S POSSIBLE IN A FEW SPOTS ON THURSDAY AND FRIDAY. RIDGE LOOKS TO HOLD INTO THE WEEKEND...BUT SHORTWAVE ENERGY LIFTING NE FROM THE PLAINS SHOULD FLATTEN THE RIDGE ENOUGH THAT A WEAKENING COLD FRONT WILL WORK ITS WAY INTO THE OHIO VALLEY. THUS WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND...WITH BEST CHANCES DURING THE AFTERNOON HOURS. THE INCREASED CLOUDINESS AND PRECIPITATION THREAT WILL RESULT IN SLIGHTLY LOWER AFTERNOON MAXIMUM TEMPERATURES OVER THE WEEKEND...BUT CONDITIONS WILL REMAIN MUGGY. HPC GUIDANCE INDICATES ABOVE CLIMATOLOGY PRECIPITATION CHANCES OVER THE WEEKEND...WITH DECREASING CHANCES BY MONDAY. WILL FOLLOW THIS IDEA WITH JUST SLIGHT CHANCE POPS FOR MONDAY. && .AVIATION.../12Z TO 12Z/...UPDATED THE MAIN WEATHER CONCERN FOR AVIATION WILL BE THE SERIES OF MCS CLUSTERS THAT ARE EXPECTED TO CROSS EAST KENTUCKY DURING THE DAY. A FEW LEADING CELLS ARE JUST PUSHING INTO THE CWA AT 12Z. WILL TIME THESE INITIALLY AND THEN JUST ALLOW FOR A PREVAILING PERIOD OF STORMS DURING THE MIDDLE OF THE DAY WITH MVFR CIG AND IFR VIS DURING THE WORST OF THEM. LATER...IN THE EVENING...THE TRACK OF THE MCS ACTIVITY SHOULD LIFT NORTHEAST AND ALLOW THE AREA TO DRY OUT. WITH THAT WILL ALLOW FOR SOME FOG FORMATION AT ALL SITES AFTER 06Z...POSSIBLY DOWN TO IFR. WINDS THROUGH THE PERIOD WILL REMAIN OUT OF THE SOUTH... THOUGH BREEZY DURING THE VARIOUS STORMS TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM....SBH AVIATION...GREIF
Hazardous weather outlook, Jun 3, 5:07 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 507 AM EDT TUE JUN 3 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 507 AM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NORTH OF THE MOUNTAIN PARKWAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WIND GUSTS OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON TODAY. AR
In the hours before
Special weather statement, Jun 3, 7:58 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 758 AM EDT TUE JUN 3 2008 KYZ050-058>060-106-108-031300- MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN-WOLFE- 758 AM EDT TUE JUN 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...MORGAN... SOUTHERN MENIFEE...POWELL...WESTERN WOLFE AND NORTHERN ESTILL COUNTIES THROUGH 900 AM EDT THIS MORNING... AT 758 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF HARRIS FERRY...MOVING EAST AT 34 MPH. THIS STORM WILL BE NEAR HARRIS FERRY AROUND 810 AM EDT...CRESSY AROUND 815 AM EDT...WESTBEND AROUND 820 AM EDT...VIRDEN AROUND 825 AM EDT AND STANTON AROUND 830 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 3, 8:41 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 841 AM EDT TUE JUN 3 2008 KYZ044-051-052-031330- FLEMING-ROWAN-BATH- 841 AM EDT TUE JUN 3 2008 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT FLEMING NORTHERN ROWAN AND NORTHWESTERN BATH COUNTIES THROUGH 930 AM EDT TUESDAY MORNING... AT 841 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 6 MILES NORTHWEST OF BETHEL...MOVING EAST AT 36 MPH. THIS STORM WILL BE NEAR SHERBURNE AROUND 850 AM EDT...TILTON AROUND 855 AM EDT...FLEMINGSBURG AROUND 900 AM EDT...POPLAR PLAINS AROUND 905 AM EDT...AND GODDARD AROUND 910 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Special weather statement, Jun 3, 8:43 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 843 AM EDT TUE JUN 3 2008 KYZ058-108-111-031330- ESTILL-WOLFE-LEE- 843 AM EDT TUE JUN 3 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN WOLFE...SOUTHERN ESTILL AND NORTHERN LEE COUNTIES THROUGH 930 AM EDT TUESDAY MORNING... AT 843 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOE CREEK... MOVING EAST AT 27 MPH. THIS STORM WILL BE NEAR PRYSE AROUND 850 AM EDT...CRYSTAL AROUND 855 AM EDT...PATSEY AROUND 900 AM EDT...GREELEY AROUND 905 AM EDT...AND FIXER AROUND 910 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Special weather statement, Jun 3, 8:54 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 854 AM EDT TUE JUN 3 2008 KYZ050-051-060-031345- BATH-MONTGOMERY-MENIFEE- 854 AM EDT TUE JUN 3 2008 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN BATH... NORTHERN MONTGOMERY AND NORTHWESTERN MENIFEE COUNTIES THROUGH 945 AM EDT TUESDAY MORNING... AT 854 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR SIDEVIEW...MOVING EAST AT 29 MPH. THESE STORMS WILL BE NEAR JUDY AROUND 900 AM EDT...STOOPS AROUND 905 AM EDT...EWINGTON AROUND 910 AM EDT...STEPSTONE AROUND 915 AM EDT...AND PEELED OAK AROUND 920 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jun 3, 9:31 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 931 AM EDT TUE JUN 3 2008 KYZ068-079-080-083>085-031430- ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY- 931 AM EDT TUE JUN 3 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT ROCKCASTLE...PULASKI... WESTERN LAUREL...WAYNE...NORTHWESTERN WHITLEY AND MCCREARY COUNTIES THROUGH 1030 AM EDT TUESDAY MORNING... AT 931 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF EUBANK TO MAGNUM TO SUNNYBROOK...MOVING EAST AT 26 MPH. THE STORMS WILL BE NEAR SLICKFORD AROUND 940 AM EDT...STEUBENVILLE AROUND 945 AM EDT...TRIMBLE AROUND 950 AM EDT...PARMLEYSVILLE AROUND 955 AM EDT...AND ROCKEYBRANCH AROUND 1000 AM EDT. BOATERS ON AREA LAKES SHOULD SEEK SAFE HARBOUR IMMEDIATELY. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:17 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Montgomery, Powell | 28 min |
| Jun 3, 9:20 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 25 min |
| Jun 3, 9:24 AM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 111 min |
| Jun 3, 9:44 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 31 min |
| Jun 3, 10:15 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 30 min |
| Jun 3, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.